Alert archive / New Mexico / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Albuquerque, NM

September 6, 2007

NWS Albuquerque, NM issued this flash flood watch at Sep 6, 2007, 3:58 AM MDT. It took effect at Sep 6, 2007, 12:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2007, 3:58 AM MDT (09:58 UTC)
In effect from
Sep 6, 2007, 12:00 PM MDT
Expired
Sep 6, 2007, 3:35 PM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KABQ 060958
FFAABQ

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MDT THU SEP 6 2007

NMZ014>017-026-062200-
/O.NEW.KABQ.FF.A.0002.070906T1800Z-070907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
358 AM MDT THU SEP 6 2007

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW
  MEXICO... INCLUDING THE FOLLOWING AREAS...CAPITAN/NORTHERN
  SACRAMENTO MOUNTAINS...GUADALUPE MOUNTAINS OF CHAVES
  COUNTY...LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY...LOWER RIO
  GRANDE VALLEY AND SOUTHWEST MOUNTAINS/UPPER GILA REGION.

* FROM NOON MDT TODAY THROUGH LATE TONIGHT

* THE POTENTIAL EXISTS FOR SOME PLACES TO RECEIVE FROM 1 TO 2
  INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS OVER THE HIGH TERRAIN
  AND ON SOUTH FACING SLOPES. MOISTURE LADEN THUNDERSTORMS WILL
  INCREASE SIGNIFICANTLY FROM LATE MORNING THROUGH EARLY EVENING
  AS THE REMNANTS OF HURRICANE HENRIETTE SURGE INTO THE AREA.
  THUNDERSTORM COVERAGE WILL DECREASE LATE THIS EVENING AND
  TONIGHT...BUT LINGERING SHOWERS COULD EXACERBATE ANY PROBLEMS
  CAUSED BY HEAVY RAINFALL THIS AFTERNOON.

* THE EXPECTED RAINFALL WILL LIKELY PRODUCE DANGEROUS WATER LEVELS
  IN SMALL STREAMS...ARROYOS AND ACROSS LOW WATER CROSSINGS.
  TRAVEL MAY ALSO BECOME HAZARDOUS ON AREA ROADWAYS DUE TO HEAVY PONDING
  AND POTENTIALLY GREATER PROBLEMS DUE TO RISING WATER LEVELS.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH
FLOOD WARNINGS BE ISSUED.

$$

44/19
1 follow-up statement
000 
WGUS65 KABQ 062135
FFAABQ

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU SEP 6 2007

NMZ014>017-026-062245-
/O.CAN.KABQ.FF.A.0002.000000T0000Z-070907T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
335 PM MDT THU SEP 6 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR CATRON...SOCORRO AND LINCOLN COUNTIES
HAS BEEN CANCELLED. ONLY LIGHT TO MODERATE RAIN HAS BEEN FALLING
OVER THESE COUNTIES TODAY...WITH WIDESPREAD OR PERSISTENT HEAVY
RAIN NO LONGER EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT.

$$

40

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 3:00 AM MDT, 58 minutes earlier.

Area forecast discussion, Sep 6, 3:00 AM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MDT THU SEP 6 2007

...HEAVY RAIN EXPECTED SOUTH CENTRAL AND SOUTHWEST...

.DISCUSSION...
A FLASH FLOOD WATCH IS BEING ISSUED WITH THIS FORECAST PACKAGE FOR
POTENTIALLY OVER 2 INCHES OF RAIN IN SOME PARTS OF THE SOUTHWEST
MOUNTAINS...LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL MOUNTAINS
THIS AFTERNOON THROUGH TONIGHT. THE BRUNT OF HENRIETTES MOISTURE
SURGE WILL MOVE UPSLOPE INTO THESE AREAS TODAY. LINGERING SHOWERS
TONIGHT COULD EXACERBATE ANY PROBLEMS THAT DEVELOP. THE REST OF
THE FORECAST AREA CAN EXPECT SCATTERED TO ISOLATED SHOWERS AND
THUNDERSTORMS TODAY AND THIS EVENING. THE INCREASED CLOUD COVER
WILL ALSO TREND HIGH TEMPERATURES DOWNWARD SOUTH OF I-40 TODAY.

LATE TONIGHT...CLEARING IS EXPECTED ACROSS THE NORTH AS
NORTHWESTERLY FLOW DEVELOPS BEHIND AN UPPER LEVEL TROUGH THAT WILL
SWEEP FROM THE CENTRAL ROCKIES INTO THE UPPER GREAT PLAINS. THIS
TROUGH WILL ALSO DRIVE A BACK DOOR COOL FRONT INTO THE EASTERN
PLAINS AND SHEAR APPART ANY REMAINING REMNANTS OF HENRIETTE.
ACROSS THE SOUTH LATE TONIGHT THROUGH THURSDAY...A FEW SHOWERS AND
THUNDERSTORMS WILL LINGER AS THE MID LEVEL HIGH PRESSURE SYSTEM
SHIFTS INTO TEXAS AND LEAVES A WEAK MOISTURE STREAM MAINLY SOUTH
OF I-40.

FRIDAY THROUGH THE WEEKEND...MORE MOISTURE WILL GRADUALLY SEEP
NORTHWARD INTO THE FORECAST AREA AROUND THE HIGH PRESSURE SYSTEM
IN TEXAS. FURTHER...A WETTER BACK DOOR COOL FRONT IS EXPECTED TO
PUSH INTO THE STATE BY MONDAY. THUS THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL GRADUALLY INCREASE INTO THE COMING WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  90  52  88  53 /  10   5   0   0
GALLUP..........................  82  46  84  45 /  20  10   0   0
GRANTS..........................  81  48  84  46 /  20  10   5   0
GLENWOOD........................  79  54  86  52 /  60  20  20  10
CHAMA...........................  78  45  76  41 /  20  10   5   5
LOS ALAMOS......................  81  50  82  47 /  20  10  10   5
RED RIVER.......................  72  39  71  36 /  20  10  10   5
TAOS............................  82  47  79  44 /  20  10   5   5
SANTA FE........................  83  52  81  50 /  20  10  10   5
SANTA FE AIRPORT................  84  53  82  52 /  20  10  10   5
ESPANOLA........................  87  52  83  49 /  20  10   5   5
ALBUQUERQUE HEIGHTS.............  86  62  86  62 /  30  20  10   5
ALBUQUERQUE VALLEY..............  88  56  87  56 /  30  20  10   5
ALBUQUERQUE FOOTHILLS...........  87  57  85  57 /  30  10  10   5
ALBUQUERQUE WEST MESA...........  89  59  86  58 /  20  10   5   5
SOCORRO.........................  83  58  84  56 /  50  30  10  10
SANDIA PARK/CEDAR CREST.........  77  54  74  51 /  30  10  10   5
MORIARTY/ESTANCIA...............  83  50  82  47 /  30  20  10  10
CARRIZOZO.......................  81  59  84  55 /  60  30  20  10
RUIDOSO.........................  74  53  75  50 /  60  30  30  10
RATON...........................  87  48  80  44 /  10  10   5   5
LAS VEGAS.......................  82  51  77  47 /  20  10  10   5
ROY.............................  88  56  77  52 /  20  10  10  10
CLAYTON.........................  93  58  80  56 /  10  10  10  10
SANTA ROSA......................  92  57  87  53 /  30  20  10  10
TUCUMCARI.......................  96  64  87  59 /  20  10  10  10
FORT SUMNER.....................  90  63  85  58 /  30  20  10  10
CLOVIS..........................  91  64  85  60 /  30  20  10  20
PORTALES........................  93  64  86  61 /  30  20  10  20
ROSWELL.........................  91  68  90  66 /  40  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES...NMZ014>017-026.

&&

44
Hazardous weather outlook, Sep 5, 5:57 AM MDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT WED SEP 5 2007

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
557 AM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN
THE SOUTHWEST MOUNTAINS...LOWER RIO GRANDE VALLEY AND SOUTH
CENTRAL MOUNTAINS LATE TONIGHT. THE POTENTIAL EXISTS FOR MINOR
FLOODING TO DEVELOP IN CATRON...SOCORRO...LINCOLN AND SOUTHWEST CHAVES
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE FOCUS FOR HEAVY RAINFALL FROM THE REMNANTS OF
HURRICANE HENRIETTE WILL GRADUALLY SHIFT FROM SOUTHWEST AND SOUTH
CENTRAL PORTIONS OF THE FORECAST AREA ONTO THE EAST CENTRAL AND
SOUTHEAST PLAINS. THE POTENTIAL EXISTS FOR LOCALIZED AREAS OF
FLASH FLOODING TO DEVELOP IN CATRON...SOCORRO...LINCOLN AND
SOUTHWEST CHAVES COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY IN
CATRON...SOCORRO...LINCOLN AND SOUTHWEST CHAVES COUNTIES.

44

In the hours before

Special weather statement, Sep 5, 9:58 PM MDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
958 PM MDT WED SEP 5 2007

NMZ001>021-026-061030-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
958 PM MDT WED SEP 5 2007

...REMNANTS OF TROPICAL STORM HENRIETTE LIKELY TO AFFECT NEW MEXICO
ON THURSDAY AND THURSDAY NIGHT...

THE REMNANTS OF TROPICAL STORM HENRIETTE WILL LIKELY AFFECT
PORTIONS NEW MEXICO ON THURSDAY AND THURSDAY NIGHT. THE PRIMARY
CIRCULATION CENTER ASSOCIATED WITH THIS TROPICAL CYCLONE WILL WEAKEN
RAPIDLY OVER THE HIGHER TERRAIN OF THE MEXICAN STATES OF SONORA AND
CHIHUAHUA TONIGHT AND THURSDAY MORNING...WITH CONTINUED WEAKENING AND
DISSIPATION EXPECTED BY LATE THURSDAY AFTERNOON.

REMNANT MOISTURE ASSOCIATED WITH THIS TROPICAL CYCLONE WILL STREAM
INTO PRIMARILY THE SOUTHERN HALF OF NEW MEXICO OVER THE NEXT 12 TO
24 HOURS. THE ADDITIONAL MOISTURE WILL LEAD TO AN ELEVATED RISK OF
SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY AND THURSDAY NIGHT.
SOME OF THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING.

THE NORTHWARD PROGRESSION OF THIS MOISTURE WILL BE LIMITED
SIGNIFICANTLY BY A PUSH OF DRIER AIR INTO THE NORTHERN HALF OF THE
STATE THAT IS ASSOCIATED WITH A WEATHER DISTURBANCE IN THE UPPER
ATMOSPHERE. THEREFORE...LESS IMPACT IS EXPECTED OVER THE NORTHERN
HALF OF THE STATE...GENERALLY NORTH OF INTERSTATE 40...FROM THE
REMNANTS OF HENRIETTE.

THE COUNTIES OF CATRON...SOCORRO...LINCOLN...DE BACA...CHAVES...CURRY
AND ROOSEVELT ARE MOST AT RISK FOR WIDESPREAD HEAVY RAINFALL.
AVERAGE RAINFALL AMOUNTS OVER PORTIONS OF THESE COUNTIES COULD BE
IN THE HALF AN INCH TO ONE INCH RANGE...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY OVER ELEVATED TERRAIN. RAINFALL AMOUNTS OF THIS
MAGNITUDE COULD LEAD TO LOCALIZED FLOODING. THOUGH THE AFOREMENTIONED
AREAS ARE MOST AT RISK FOR WIDESPREAD HEAVY RAINFALL...ANY STORM
THAT DEVELOPS ACROSS NEW MEXICO WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING.

STAY TUNED TO NOAA WEATHER RADIO...THE NATIONAL WEATHER SERVICE
WEBSITE... WWW.SRH.NOAA.GOV/ABQ... OR YOUR FAVORITE MEDIA OUTLET FOR
LATER STATEMENTS CONCERNING THIS WEATHER EVENT.

Nearby

Flash Flood Watches in New Mexico, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.